| Model Number |
9-TVLP5F90/080 |
| Medical Device Problem Codes |
Difficult to Insert (1316); Failure to Advance (2524)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/12/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation results will be provided in a subsequent submission.
Event or Problem Description
On (b)(6) 2019, a 5/4 mm pda occluder was selected for implant using a torque delivery system 5fr 90/080.During the procedure, the occluder failed to advance into the delivery sheath.The physician attempted to retract the device, but it remained stuck in the loading system.A new 5/4mm pda occluder and torque 5fr 90/080 were selected.Upon advancement, the occluder was stuck in the sheath again, but this time it was successfully retrieved into the loading system.A third delivery system torqvue 6fr was selected and successfully used to implant the second pda occluder.The patient is reported to be stable.Manufacturer report number: 2135147-2020-00020, 2182269-2020-00001, 2135147-2020-00005.
Additional Manufacturer Narrative
An event of difficulty advancing the occluder through into the sheath was reported.The investigation confirmed the device met dimensional specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported event could not be conclusively determined however, per the instructions for use, artmt 100092302, table t2 a 6f amplatzer 180 delivery system or a 5f amplatzer torqvue180 delivery system is recommended for delivery of a 5/4mm amplatzer duct occluder.The 5f amplatzer torqvue lp delivery system has an internal diameter smaller than the recommended 5f torqvue 180 delivery system, which could have contributed to the reported event.